Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 25, NWS Albuquerque, NM

March 26, 2011Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 26, 2011, 1:38 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 27, 2011, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2011, 1:38 PM MDT (19:38 UTC)
In effect from
Mar 27, 2011, 12:00 PM MDT
Expired
Mar 27, 2011, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2192 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WWUS85 KABQ 261938
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
138 PM MDT SAT MAR 26 2011

...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON THROUGH EARLY
SUNDAY EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW
SIGNIFICANT SNOW PACK FOR STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FOR MONDAY AFTERNOON THROUGH EARLY
MONDAY EVENING FROM THE WEST CENTRAL HIGHLANDS ACROSS THE MID RIO
GRANDE VALLEY AND FROM THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT
SNOW PACK TO THE NORTHEAST AND EAST CENTRAL PLAINS FOR STRONG
WINDS AND LOW HUMIDITIES...

.AN UPPER LEVEL TROUGH WILL MOVE FROM THE SOUTH CENTRAL ROCKIES
THROUGH THE EASTERN NEW MEXICO PLAINS SUNDAY...RESULTING IN VERY
LOW HUMIDITY AND STRONG WEST WINDS FROM THE CENTRAL MOUNTAIN
CHAIN EAST ACROSS THE PLAINS SUNDAY AFTERNOON AND EARLY EVENING.
ANOTHER UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF NEW MEXICO ON
MONDAY...INCREASING THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS YET AGAIN MONDAY AFTERNOON AND EARLY EVENING FOR MUCH
OF CENTRAL AND NORTHEAST NEW MEXICO.

NMZ103-104-107-108-271400-
/O.UPG.KABQ.FW.A.0022.110327T1800Z-110328T0100Z/
/O.NEW.KABQ.FW.W.0025.110327T1800Z-110328T0100Z/
/O.EXT.KABQ.FW.A.0023.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
138 PM MDT SAT MAR 26 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY...
...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH
EARLY MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT SUNDAY. A FIRE
WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY
EVENING.

* WINDS...SUSTAINED 20 FOOT WINDS WILL BE WEST 20 TO 30 MPH WITH 
  GUSTS TO AROUND 40 MPH SUNDAY AND WEST 25 TO 35 MPH WITH GUSTS 
  TO AROUND 45 MPH MONDAY. 

* RELATIVE HUMIDITY...HUMIDITY VALUES SUNDAY AFTERNOON WILL 
  AVERAGE 10 TO 15 PERCENT AND 8 TO 13 PERCENT MONDAY. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP AROUND MIDDAY SUNDAY AND PERSIST UNTIL AROUND SUNSET.
  CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AGAIN
  AROUND MIDDAY MONDAY AND PERSIST INTO EARLY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ106-109-271400-
/O.EXT.KABQ.FW.A.0023.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
138 PM MDT SAT MAR 26 2011

...A FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
EARLY MONDAY EVENING...

* WINDS...SUSTAINED 20 FOOT WEST WINDS OF 20 MPH OR HIGHER WITH
  GUSTS EXCEEDING 35 MPH.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP AROUND MIDDAY MONDAY AND PERSIST INTO EARLY MONDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
3 follow-up statements
192 
WWUS85 KABQ 271141
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT SUN MAR 27 2011

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON THROUGH EARLY
THIS EVENING AND AGAIN MONDAY ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN BELOW SIGNIFICANT SNOW PACK FOR STRONG WINDS AND
LOW HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FOR MONDAY AFTERNOON THROUGH
EARLY MONDAY EVENING FROM THE WEST CENTRAL HIGHLANDS ACROSS THE
MID RIO GRANDE VALLEY FOR STRONG WINDS AND LOW HUMIDITIES...

.AN UPPER LEVEL TROUGH WILL EXIT EASTWARD ACROSS SOUTHERN COLORADO
THIS AFTERNOON...USHERING IN LOW HUMIDITY AND STRONG WEST WINDS
FROM THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE PLAINS. ANOTHER
STRONGER UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF NEW MEXICO ON
MONDAY...INCREASING THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS FOR MUCH OF CENTRAL AND NORTHEAST NEW MEXICO.

NMZ103-104-107-108-272130-
/O.UPG.KABQ.FW.A.0023.110328T1800Z-110329T0100Z/
/O.NEW.KABQ.FW.W.0026.110328T1800Z-110329T0100Z/
/O.CON.KABQ.FW.W.0025.110327T1800Z-110328T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
541 AM MDT SUN MAR 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS WILL BE WEST 20 TO 30 MPH WITH
  GUSTS TO AROUND 40 MPH TODAY AND WEST 25 TO 35 MPH WITH GUSTS
  TO AROUND 45 MPH MONDAY.

* RELATIVE HUMIDITY...HUMIDITY VALUES THIS AFTERNOON WILL AVERAGE
  10 TO 15 PERCENT AND 8 TO 13 PERCENT MONDAY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  AROUND NOON TODAY AND PERSIST UNTIL AROUND SUNSET. CRITICAL FIRE
  WEATHER CONDITIONS WILL DEVELOP AGAIN AROUND NOON MONDAY AND
  PERSIST INTO EARLY MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-109-272130-
/O.CON.KABQ.FW.A.0023.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
541 AM MDT SUN MAR 27 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

* WINDS...SUSTAINED 20 FOOT WEST WINDS OF 20 MPH OR HIGHER WITH
  GUSTS EXCEEDING 35 MPH.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  DEVELOP AROUND MIDDAY MONDAY AND PERSIST INTO EARLY MONDAY 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

GUYER
371 
WWUS85 KABQ 272142
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT SUN MAR 27 2011

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON THROUGH EARLY
THIS EVENING AND AGAIN MONDAY ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN BELOW SIGNIFICANT SNOW PACK FOR STRONG WINDS AND
LOW HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FOR MONDAY AFTERNOON THROUGH
EARLY MONDAY EVENING FROM THE WEST CENTRAL HIGHLANDS THROUGH THE 
MID RIO GRANDE VALLEY FOR STRONG WINDS AND LOW HUMIDITIES...

.GUSTY WEST TO NORTHWEST WINDS AND A VERY DRY AIR MASS WILL
PERSIST THROUGH EARLY EVENING EAST OF THE CENTRAL MOUNTAIN
SUPPORTING CRITICAL FIRE WEATHER CONDITIONS UNTIL AROUND SUNSET. 
AN UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF NEW MEXICO ON
MONDAY...SUPPORTING ANOTHER ROUND OF GUSTY WEST WINDS AND CRITICAL
FIRE WEATHER CONDITIONS FOR MUCH OF CENTRAL AND EASTERN NEW
MEXICO. FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ACROSS PORTIONS
OF WESTERN AND SOUTH CENTRAL ZONES ON MONDAY AFTERNOON WHERE VERY
DRY AND UNSTABLE CONDITIONS ARE EXPECTED.

NMZ103-104-107-108-280100-
/O.CON.KABQ.FW.W.0025.000000T0000Z-110328T0100Z/
/O.CON.KABQ.FW.W.0026.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
342 PM MDT SUN MAR 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY. 

* WINDS...SUSTAINED 20 FOOT WINDS WILL BE WEST TO NORTHWEST 20 TO
  30 MPH WITH GUSTS TO AROUND 35 MPH THROUGH EARLY EVENING AND
  WEST 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH MONDAY.

* RELATIVE HUMIDITY...HUMIDITY VALUES WILL AVERAGE 10 TO 15
  PERCENT UNTIL EARLY EVENING AND 8 TO 13 PERCENT MONDAY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIST
  UNTIL AROUND SUNSET TODAY. CRITICAL FIRE WEATHER CONDITIONS WILL
  DEVELOP AGAIN AROUND NOON MONDAY AND PERSIST INTO EARLY MONDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-109-280100-
/O.CON.KABQ.FW.A.0023.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
342 PM MDT SUN MAR 27 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

* WINDS...SUSTAINED 20 FOOT WEST WINDS OF 20 MPH OR HIGHER WITH 
  GUSTS EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR
  LESS...WITH SINGLE DIGIT VALUES IN THE RIO GRANDE VALLEY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  DEVELOP AROUND MIDDAY MONDAY AND PERSIST INTO EARLY MONDAY 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
386 
WWUS85 KABQ 280059
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
659 PM MDT SUN MAR 27 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK
DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON THROUGH EARLY
MONDAY EVENING FROM THE WEST CENTRAL HIGHLANDS THROUGH THE MIDDLE
RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

.UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF NEW MEXICO MONDAY...
SUPPORTING ANOTHER ROUND OF STRONG WEST WINDS COUPLED WITH A DRY
AIRMASS ALREADY IN PLACE. WIDESPREAD CRITICAL FIRE WEATHER SHOULD
DEVELOP FOR MUCH OF CENTRAL AND EASTERN NEW MEXICO. THESE CRITICAL
CONDITIONS ARE ALSO POSSIBLE ACROSS PARTS OF THE WESTERN AND SOUTH
CENTRAL ZONES WHERE VERY DRY AND UNSTABLE CONDITIONS ARE EXPECTED.

NMZ103-104-107-108-281400-
/O.EXP.KABQ.FW.W.0025.000000T0000Z-110328T0100Z/
/O.CON.KABQ.FW.W.0026.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
659 PM MDT SUN MAR 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY.

* WINDS...SUSTAINED 20 FOOT WEST WINDS WILL BE 25 TO 35 MPH...
  WITH GUSTS TO AROUND 45 MPH.

* RELATIVE HUMIDITY...HUMIDITY VALUES WILL RANGE BETWEEN 8 TO
  13 PERCENT MONDAY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
  THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS...WITH
  THE MOST SIGNIFICANT THREAT BETWEEN 1 PM AND 5 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-109-281400-
/O.CON.KABQ.FW.A.0023.110328T1800Z-110329T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
659 PM MDT SUN MAR 27 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

* WINDS...SUSTAINED 20 FOOT WEST WINDS OF 20 MPH OR HIGHER WITH 
  GUSTS EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS... 
  WITH SINGLE DIGIT VALUES IN THE RIO GRANDE VALLEY. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP AROUND
  MIDDAY ON MONDAY AND PERSIST INTO THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

DPORTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 26, 3:21 AM MDT, 10 hours 17 minutes earlier.

Area forecast discussion, Mar 26, 3:21 AM MDT, 10 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 AM MDT SAT MAR 26 2011

...LIGHT SNOWFALL ACCUMULATIONS OVER THE NORTHERN HIGH TERRAIN TONIGHT...
...POTENTIAL FOR STRONG WINDS AND WIDESPREAD CRITICAL FIRE WEATHER MONDAY...

.DISCUSSION...
WATER VAPOR AND UPPER LEVEL ANALYSIS CONTINUES TO SHOW A LARGE
UPPER LEVEL CUTOFF LOW AND TROUGH ENCOMPASSING A LARGE CHUNK OF
THE PACIFIC NORTHWEST WITH ZONAL FLOW STRETCHING ACROSS THE DESERT
SOUTHWEST. A WEAK DISTURBANCE WAS TRACKING ACROSS THE NORTHERN
HIGH TERRAIN THIS MORNING WITH LITTLE AVAILABLE MOISTURE TO WORK
WITH BUT STILL A SLIGHT CHANCE OF SOME HIGH TERRAIN LIGHT SNOW
SHOWERS OVER THE SAN JUAN AND SANGRE DE CRISTO MOUNTAINS THROUGH
MID MORNING. FURTHER EAST A BACKDOOR COLD FRONT WAS SEEPING INTO
UNION COUNTY WITH A SHIELD OF MUCH COOLER TEMPERATURES AND LOW
CLOUDS OVER THE OK PANHANDLE...SOUTHEAST COLORADO AND SOUTHWEST
KANSAS. WE EXPECT THIS BOUNDARY TO SLOWLY PUSH SOUTH AND WEST
EARLY THIS MORNING BEFORE RETREATING NORTH THIS AFTERNOON. THE
BOUNDARY MAY PUSH SOUTH THIS EVENING AND TONIGHT...POSSIBLY
REACHING THE CENTRAL AND NORTHEAST HIGHLANDS.

ANOTHER AND MORE ROBUST DISTURBANCE WILL TRACK ACROSS THE NORTHERN
HIGH TERRAIN AND SOUTHERN COLORADO OVERNIGHT INTO SUNDAY MORNING.
THE UKMET AND ECMWF REMAIN MORE BULLISH ON QPF WHILE THE GFS AND
NAM NOT SO MUCH. ALL SOLUTIONS SHOW SOMETHING BREAKING OUT LATER
THIS EVENING AND OVERNIGHT. FEEL A BIT MORE CONFIDENT ABOUT THIS
SYSTEM AND HAVE RAISED POPS OVER THE NORTHERN HIGH TERRAIN CLOSER
TO THE COLORADO STATE LINE. WE DO EXPECT SOME LIGHT SNOWFALL
ACCUMULATIONS OVERNIGHT INTO EARLY SUNDAY. AN INCH TO TWO INCHES
SEEMS REASONABLE ABOVE 7500 FEET.

BEHIND THE UPPER WAVE...WINDS WILL INCREASE WITH HUMIDITIES
DECREASING SUNDAY AFTERNOON. WE WILL CONTINUE THE FIRE WEATHER
WATCH ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE NEXT
DISTURBANCE WILL MOVE ACROSS THE NORTHERN TIER ON MONDAY WITH
PRESSURE FALLS INDUCING ANOTHER STRENGTHENING LEE SIDE SURFACE
TROUGH/LOW. THIS WILL LIKELY LEAD TO INCREASING WIND AND CRITICAL
FIRE WEATHER CONDITIONS FROM MONDAY MORNING THROUGH MONDAY
EVENING...PROBABLY MORE WIDESPREAD THAN SUNDAYS EVENT. SINCE
MONDAY LOOKS LIKE A MORE SIGNIFICANT FIRE WEATHER GROWING PATTERN
WE WILL GO AHEAD AND ISSUE A FIRE WEATHER WATCH. PLEASE SEE THE
FIRE WEATHER DISCUSSION BELOW FOR MORE DETAILS. OVER THE NORTHERN
HIGH TERRAIN AND CLOSER TO THE UPPER WAVE...A FEW RAIN AND SNOW
SHOWERS COULD DEVELOP. WILL CONTINUE POPS OVER THE NORTH AND
NORTHEAST INTO MONDAY NIGHT.

DRY AND MORE TRANQUIL WEATHER WILL FOLLOW FOR TUESDAY BEFORE THE
NEXT UPPER LOW/TROUGH AND COLD FRONT APPROACH ON WEDNESDAY. THIS
SYSTEM IS LOOKING LESS AND LESS WET AND MORE AND MORE DRY AND
WINDY. WILL CONTINUE POP CHANCES OVER THE NORTH/NORTHEAST BUT
THESE MAY NEED TO BE TRIMMED BACK SOME. THE FRONT WILL BRING
COOLER CONDITIONS AREA WIDE FOR WEDNESDAY NIGHT INTO THURSDAY BUT
THE COOL DOWN WILL BE SHORT LIVED AS HIGH PRESSURE BUILDS ATOP THE
LAND OF ENCHANTMENT FOR THE END OF NEXT WEEK AND INTO THE WEEKEND.
NEXT FRIDAY AND SATURDAY COULD BE QUITE WARM FOR THE START OF
APRIL WITH AFTERNOON MAX TEMPS SOME 5 TO 15 DEGREES ABOVE NORMAL.

KW

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ALL AIRPORTS FOR THE NEXT 24 HRS. THE
ONLY EXCEPTION WOULD BE LOCALES WITHIN THE NORTHERN MTS AFTER SUNSET
WHERE SOME LIGHT/MODERATE RAIN AND SNOW SHOWERS ARE EXPECTED TO
CREATE MVFR CIGS TO 020 AND VSBYS TO 2SM. CIGS WILL LOWER ALONG AND
NORTH OF I40 IN ASSCN WITH THIS ACTIVITY HOWEVER BASES WILL BE AOA
060. A LOW CLOUD DECK BTWN 020-030 MAY ATTEMPT TO DEVELOP OVER THE
NE PLAINS AFTER MIDNIGHT HOWEVER CONFIDENCE IS LOW ATTM. GUSTY WEST
WINDS WILL RETURN SUNDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. GUYER

&&

.FIRE WEATHER...
TODAY WILL FEATURE A BREAK IN THE OVERALL CRITICAL FIRE WEATHER
PATTERN AS A MUCH WEAKER SURFACE PRESSURE GRADIENT SETTLES IN OVER
THE AREA. MIN RH VALUES WILL STILL BE 15 TO 25 PCT HOWEVER WINDS
WILL BE SIGNIFICANTLY LIGHTER. THE STRONGEST WINDS TODAY WILL OCCUR
EARLY FROM NEAR VAUGHN TO CLINES CORNERS AND LAS VEGAS HOWEVER SPEEDS
WILL DIMINISH AS THE LOWEST RH VALUES ARE REACHED LATER TODAY. A
WEAK FRONTAL BNDRY WILL NOSE WEST INTO THE NE PLAINS TONIGHT WHILE
AN UPPER WAVE SLIDES EAST ACROSS THE NORTHERN MTS. THIS WILL MAINLY
PROVIDE GOOD TO LOCALIZED EXCELLENT RECOVERIES ALONG AND NORTH OF I40
TONIGHT. SOME PRECIP IS LIKELY TONIGHT OVER THE NORTHERN HIGH TERRAIN
HOWEVER LIQUID EQUIVALENTS WILL BE GENERALLY LESS THAN A TENTH OF AN
INCH. ANY SNOW WILL MELT VERY QUICKLY AFTER SUNRISE SUNDAY.

SUNDAY AND MONDAY WILL BE A SIGNIFICANT FIRE WEATHER GROWING PATTERN
ACROSS THE REGION OUTSIDE OF THE NORTHERN MTS...PARTICULARLY MONDAY.
WEST WINDS WILL INCREASE SUBSTANTIALLY SUNDAY AFTERNOON AND MIN RH
VALUES ARE EXPECTED TO RANGE FROM 10 TO 15 PCT. WILL CONTINUE
CURRENT WATCH FOR SUNDAY OVER THE EAST. OVERNIGHT RECOVERIES WILL
DELAY THE START OF THE LOWEST RH VALUES THUS A NOON START TIME STILL
LOOKS GOOD. WINDS WILL REMAIN SLIGHTLY BREEZY SUNDAY NIGHT WITH
RECOVERIES FAIR IN THE EAST AND GOOD NORTH AND WEST.

MONDAY WILL BE A WARM SECTOR CRITICAL FIRE PERIOD WITH SINGLE DIGIT
RH VALUES FROM THE SW MTS ACROSS THE LOWER RIO GRANDE VALLEY INTO
THE EASTERN PLAINS. ABOVE NORMAL TEMPS...UNSTABLE CONDITIONS...AND
VERY DRY SOIL MOISTURE VALUES WILL CREATE POTENTIALLY DANGEROUS
CONDITIONS. WILL ISSUE A WATCH FOR MONDAY TO INCLUDE THESE AREAS.

A SURFACE FRONT WILL PLOW SE THRU THE AREA MONDAY NIGHT...USHERING
IN COOLER TEMPS...HIGHER RH RECOVERIES...AND A BREEZY NW WIND SHIFT
OVERNIGHT. TUESDAY WILL CONTINUE THE SIGNIFICANT FIRE WEATHER GROWING
PATTERN ON NW WINDS...HOWEVER RH VALUES MAY BE MORE MARGINAL.

BEYOND TUESDAY...MODELS ARE BEGINNING TO LINE UP BETTER ON A FAIRLY
POTENT RIDGE FOR THURSDAY AND FRIDAY WITH PERHAPS WELL ABOVE NORMAL
TEMPS. THIS WILL ONLY SET UP THE AREA FOR A RIDGE BREAK DOWN PATTERN
BY NEXT WEEKEND.

GUYER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  36  59  33 /   0  10   5   0
DULCE...........................  49  27  51  26 /   5  20  20   5
CUBA............................  53  27  55  26 /   0  10  10   0
GALLUP..........................  55  25  59  23 /   0   5   5   0
EL MORRO........................  54  23  54  23 /   0   5   0   0
GRANTS..........................  59  29  59  22 /   0   5   0   0
QUEMADO.........................  60  25  60  26 /   0   0   0   0
GLENWOOD........................  65  37  68  38 /   0   0   0   0
CHAMA...........................  46  26  44  25 /  10  40  20  10
LOS ALAMOS......................  56  35  56  36 /   0   5   5   0
PECOS...........................  55  31  53  32 /   0   5   5   0
CERRO/QUESTA....................  52  27  49  28 /   0  20  10   5
RED RIVER.......................  45  25  40  28 /   0  30  20   5
ANGEL FIRE......................  48  28  44  29 /   0  20  10   5
TAOS............................  54  29  53  29 /   0  10  10   5
MORA............................  53  30  50  33 /   0  10   5   0
ESPANOLA........................  62  32  63  32 /   0   5   0   0
SANTA FE........................  57  33  58  35 /   0   5   5   0
SANTA FE AIRPORT................  59  33  60  33 /   0   5   0   0
ALBUQUERQUE FOOTHILLS...........  63  37  66  36 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  64  40  65  39 /   0   0   0   0
ALBUQUERQUE VALLEY..............  66  37  68  37 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  65  36  67  35 /   0   0   0   0
LOS LUNAS.......................  66  36  70  35 /   0   0   0   0
RIO RANCHO......................  64  34  67  34 /   0   0   0   0
SOCORRO.........................  71  38  75  38 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  61  32  64  35 /   0   0   0   0
TIJERAS.........................  63  33  66  33 /   0   0   0   0
MORIARTY/ESTANCIA...............  61  30  62  28 /   0   0   0   0
CLINES CORNERS..................  58  32  57  33 /   0   0   0   0
GRAN QUIVIRA....................  62  35  65  35 /   0   0   0   0
CARRIZOZO.......................  66  37  69  38 /   0   0   0   0
RUIDOSO.........................  59  37  58  40 /   0   0   0   0
CAPULIN.........................  55  29  56  31 /   0  10  10   5
RATON...........................  59  33  60  30 /   0  10   5   5
SPRINGER........................  61  32  61  31 /   0   5   5   5
LAS VEGAS.......................  59  32  58  34 /   0   5   0   0
CLAYTON.........................  59  32  62  33 /   0   5   5   5
ROY.............................  59  32  61  35 /   0   5   5   0
CONCHAS.........................  67  37  70  36 /   0   5   0   0
SANTA ROSA......................  68  35  68  33 /   0   0   0   0
TUCUMCARI.......................  68  37  71  38 /   0   0   0   0
CLOVIS..........................  69  36  71  35 /   0   0   0   0
PORTALES........................  70  36  72  37 /   0   0   0   0
FORT SUMNER.....................  71  38  73  37 /   0   0   0   0
ROSWELL.........................  77  40  79  40 /   0   0   0   0
PICACHO.........................  73  40  73  39 /   0   0   0   0
ELK.............................  68  40  67  42 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-107-108.

&&

17/GUYER
Hazardous weather outlook, Mar 26, 6:12 AM MDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 AM MDT SAT MAR 26 2011

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
612 AM MDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A LIGHT SNOWFALL ACCUMULATION OF ONE TO TWO INCHES MAY BE
POSSIBLE OVER THE SAN JUAN AND NORTHERN SANGRE DE CRISTO
MOUNTAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SUNDAY FROM
THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS STATE LINE. MORE
WIDESPREAD STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS CAN
BE EXPECTED FROM MONDAY MORNING THROUGH MONDAY AFTERNOON OVER MUCH
OF CENTRAL AND EASTERN NEW MEXICO.

TUESDAY THROUGH FRIDAY...THE THREAT FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY.
ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR
PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

17

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:05 AM MDTFire Weather WatchABQBernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more47 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.